MAUDE Adverse Event Report: CORDIS CASHEL SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002520X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber 2.5mm20cm 150 balloon was used to expand the lesion in the treatment of lower extremity arterial occlusive disease, the balloon pressure was 8 atm, it was found that the foramen ruptured at the proximal-end of balloon.The balloon was filled for the first time, and the patient was unharmed.The device will be returned for analysis.The device was stored for two weeks.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.The user used iodixanol contrast media.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The product was removed intact.The balloon catheter was removed easily.The lesion was the artery below the knee.The lesion was not calcified and there was no vessel tortuosity.There was one hundred percent stenosis and the device was used for chronic total occlusion.Another saber was used to complete the procedure.
 
Additional Manufacturer Narrative
After further review of additional information received.A saber 2.5mm x 20cm 150cm balloon was used to expand the lesion in the treatment of lower extremity arterial occlusive disease, the balloon pressure was 8atm (eight atmospheres), when it was found that the foramen ruptured at the proximal-end of balloon.The balloon was filled for the first time, and the patient was unharmed.The lesion was the artery below the knee.The lesion was not calcified and there was no vessel tortuosity.There was one hundred percent stenosis and the device was used for chronic total occlusion.The device was stored for two weeks.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.The user used iodixanol contrast media.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The product was removed intact.The balloon catheter was removed easily.Another saber was used to complete the procedure.The product was returned for analysis.A non-sterile saber 2.5mm x 20cm 150cm pta balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, there are no anomalies observed.Per functional analysis a three-way valve was attached to the inflation lumen port.Required pressure was applied to the device to inflate the balloon, and a leakage was observed on the balloon.Per sem analysis the outer surface of the body to balloon transition the external surface reveal evidence of bulged/ peeled balloon material as well as abrasions and scratch marks near to the rupture.It seems the body to balloon transition material ruptured from an outside to the inside direction.Also, the inner surface presented evidence of bulged/ peeled balloon material and stress (distension) marks on the surrounding areas of the rupture.This type of damage is commonly caused during the interaction of the unit¿s material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed bulged/peeled balloon material as well as the abrasions and scratch marks on the balloon outer surface led to the rupture.No other anomalies were noted.A product history record (phr) review of lot 82168345 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (a chronic total occlusion) may have contributed to the burst as evidenced by abrasions noted on the outer surface during analysis.According to the warnings in the safety information in the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 2.5MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9188305
Report Number9616099-2019-03276
Device Sequence Number16846786
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public20705032069073
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number48002520X
Device Lot Number82168345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight67